Arizona, 2011Damaging Wind in Arizona, August 2, 2011
August 2, 2011 · NWS TWC · 1 event in 1 county or zone
Adequate moisture and terrain influences allowed for isolated afternoon and evening thunderstorms across southern Arizona, some of which produced strong winds and heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Adequate moisture and terrain influences allowed for isolated afternoon and evening thunderstorms across southern Arizona, some of which produced strong winds and heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 2, 2:00 PM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 2, 2:00 PM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST TUE AUG 02 2011
.SYNOPSIS...DRIER AIR MOVING INTO THE REGION WILL RESULT IN LESS
THUNDERSTORM ACTIVITY MOST OF THE REST OF THE WEEK. THE DRIER AIR
WILL ALSO BRING A STRETCH OF HOTTER AFTERNOON TEMPERATURES WITH
HIGHS PEAKING AROUND WEDNESDAY OR THURSDAY.
&&
.DISCUSSION...MOISTURE STARTING TO WANE A BIT...DEWPTS ARE DOWN 3 TO
6 DEGREES OVER 24 HOURS AGO...MIXING OUT TO THE LOWER TO MIDDLE 50S
SO FAR. PRECIPITABLE WATER STILL HANGING IN AROUND 1.3 TO 1.4 OR SO
BUT TRENDS CONTINUE DOWN IN MOST OF OUR PART OF THE STATE. NICE
TEMPERATURE PROFILE IN MID LEVELS BUT A LITTLE CONVECTIVE INHIBITION
FROM ABOUT H6 TO H7 OR SO. VERY LITTLE FLOW OR SHEAR. AS EXPECTED WE
HAVE STRUGGLED WITH ANY VALLEY STORMS SO FAR TODAY. MOUNTAIN STORMS
WITH HEAVY RAIN A CONCERN.
OTHERWISE A LOW GRADE THUNDERSTORM FORECAST LOOKS GOOD MOST OF THE
REST OF THE WEEK. THE RIDGE ORIENTATION EXTENDING OVERHEAD FROM THE
HIGH CENTER EAST OF US WILL MEAN WEAK FLOW AND WARMISH MID LEVELS.
&&
.AVIATION...EXPECT SCT CLOUDS 7-12K FT AGL THROUGH 06Z...THEN
CLEARING. EXPECT ISOLD TO SCT -SHRA/TS WITH BASES 6-8K FT AGL ALONG
AND EAST OF A NOGALES/TUCSON/GLOBE LINE THIS AFTERNOON AND EVENING.
STORMS MAY TEMPORARILY PRODUCE MVFR CONDITIONS WITH MTNS OBSCD.
EXPECT WLY SFC WINDS 10-15 KTS THIS AFTERNOON WITH STRONGER STORMS
PRODUCING WIND GUSTS UP TO 45 KTS. THEREAFTER...NORMAL NIGHTTIME
TRENDS. SIMILAR CONDITIONS EXPECTED WEDNESDAY. AVIATION DISCUSSION
NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...HIGH PRESSURE WILL PROPAGATE WESTWARD TOWARD ARIZONA
THE NEXT SEVERAL DAYS RESULTING IN A SLIGHT DECREASE IN MOISTURE
ACROSS THE REGION. THIS WILL RESULT IN WARMER DAYTIME TEMPERATURES
WITH THE WARMEST DAYS ON WEDNESDAY AND THURSDAY. HOWEVER...ISOLATED
TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE STILL EXPECTED
THROUGH THE REMAINDER OF THE WEEK. EXPECT NORTHWESTERLY DAYTIME SFC
WINDS WITH NORMAL OVERNIGHT DIURNAL TRENDS. ALSO...EXPECT STRONG
GUSTY WINDS NEAR THUNDERSTORMS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 2, 12:54 PM MST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1254 PM MST TUE AUG 2 2011
AZZ501>515-030700-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
1254 PM MST TUE AUG 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. THE STRONGEST STORMS WILL PRODUCE BRIEF
HEAVY RAINFALL...FREQUENT LIGHTNING AND STRONG GUSTY WINDS.
MODERATE RAIN MAY RESULT IN FLASH FLOODING NEAR AND DOWNSTREAM OF
THE WILDFIRE BURN SCARS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
AFTERNOON AND EVENING THROUGH MONDAY. THE STRONGEST STORMS WILL
PRODUCE BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING AND STRONG GUSTY
WINDS. MODERATE RAIN MAY RESULT IN FLASH FLOODING NEAR AND
DOWNSTREAM OF THE WILDFIRE BURN SCARS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MINNICK/KD
WEATHER.GOV/TUCSON
Thunderstorm Wind, Pima
- When
- August 2, 6:40 PM MST to 6:45 PM MST
- Where
- Pima County, Komelik to 0.45 mi WNW of Komelik
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 31.720, -111.770
Thunderstorm winds caused significant structural damage to a home and damaged an outhouse in South Komelik.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 2, 20111 death · 1 event
- Hail and Damaging Winds in Arkansas, August 2 to 4, 20112 injured · $1.0 million · 1.75 in hail · 28 events
- Wildfire in Oklahoma, August 2, 2011$1.8 million · 1 event
- Hail and Damaging Winds in Illinois, August 2, 2011$376,000 · 1 in hail · 24 events
- Tornado in Florida, August 2, 2011$180,000 · EF1 · 1 event
- Flash Flooding and Damaging Wind in Michigan, August 2 to 3, 2011$260,000 · 55 kt wind · 3 events
- Damaging Winds in Maryland, August 2, 2011$110,000 · 56 kt wind · 2 events
- Wildfire in Oklahoma, August 2, 2011$100,000 · 1 event
- Damaging Winds in Indiana, August 2, 2011$71,000 · 83 kt wind · 6 events
- Flash Flood and Damaging Winds in Wisconsin, August 2, 2011$73,000 · 56 kt wind · 5 events
- Damaging Winds in Minnesota, August 2, 2011$29,000 · 60 kt wind · 18 events
- Flash Flooding and Damaging Wind in Minnesota, August 2, 2011$30,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339740.